Jump to content
Steff

Eyes & NSCLC

Recommended Posts

Hi all,

So my mom went in for Keytruda today alone - I decided to not to make the drive to her since she was doing so well....BIG mistake!

My mom has had issues with her eyes since Thanksgiving (just before she received her 6th dose of carbo/alimpta/Keytruda) - itchy, white discharge, and swollen. Originally it was being treated like an infection and the doc gave her some cream. But it's still hanging on. Today the assistant to her oncologist took a look at the eye and initially just suggested to go back to eye doc. But then after consultating with the oncologist,  the assistant came into the infusion room to take another look at my mom's eye. She said that because of the droopy eyelid, they wanted to do an MRI of her eye because it could be related to her lung cancer. And then came back again to say that the oncologist wants my mom to go to the eye doc first to rule out infection and then they may proceed with an MRI.

So my question is: what might the doc be referring to when she says it could be related to lung cancer. I of course jump to a brain met, but are there other ways that NSCLC or the treatment for it could affect her eye in this way?

 

Share this post


Link to post
Share on other sites

Steff,

Keytruda has a well recognized side effect for vision and eyesight problems.  But, itchy, white discharge and swollen sounds like infected tear ducts to me. Other that that, I wouldn't have a clue.

Stay the course.

Tom

Share this post


Link to post
Share on other sites

Thanks Tom  - We are hoping for infection. Originally that is what her eye doc said and had even talked about doing something with her tear ducts if the problem persisted. Keeping our fingers crossed! But not our toes because it may cause more of her toenails to fall off! :?

Share this post


Link to post
Share on other sites

Steff

Hope all is better and resolved now since this post was a while ago. And I'm taking Opdivo rather than Keytruda. But both are immunotherapy drugs and I also had Alimta previously. While on the Alimta I had problems with blurred vision off and on but this has cleared up. Waited to see my eye doctor until it had since no point in checking vision while that's going on. He dilated my eyes and found what he called a freckle way back in my eye somewhere. He said it was nothing to worry about right now because it's nice and flat but needs to be watched. Reason being that although it's rare cancer can metasticize ( not sure I spelled that right) to your eyes. Told him I'd had brain scans that were clear but he said those wouldn't pick up a tumor there (odd). Also my eyes have been itching a lot with the Opdivo. I have allergies normally anyway and I know an immunotherapy drug can cause those to act up more. So I just thought that was probably what's going on. But got bad enough yesterday I was also wondering about an eye infection. So that's what I have to throw into the mix. Hope your mom's issue has already been discovered and dealt with by now. 

Judy M. 

Share this post


Link to post
Share on other sites

Thanks for your insight, Judy.  My mom went to the eye doctor and he took one look at her and told her that she did not have whatever her oncologist was concerned with (I unfortunately do not know what they were calling it).  He is still suspect that there is some infection going on, so she will continue the antibiotic eye cream.  It also could be due to problems with her tear duct and will consider flushing them if the cream doesn't help.  And she ordered a different mask for her CPap.  She is wondering if air is leaking out the top and affecting her eye.  So, time will tell, but at least we know it isn't super serious!  

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×